question-icon

Aderall induced psychosis. How long will the effects last?

default
Posted on Thu, 2 May 2013
Question: My borther came home this morning in an aderall induced state of psychosis. How long will the effects last and do I need to take him to a hospital?
doctor
Answered by Dr. Seikhoo Bishnoi (16 minutes later)
Hello
Welcome to Health Care Magic

Adderall is a stimulant medicine. It contains amphetamine and dextroamphetamine. It is used in a number of psychiatric disorders and also used as recreational purpose. It is a main drug of abuse in youngsters. It cause intense stimulation and euphoria, but overdose may lead to severe Psychosis also.

Adderall induced psychosis is also called as Stimulant Psychosis. It is an acute psychosis. Fortunately it responds to treatment. Usual course is 3-7 days. I would advise you to please take him to hospital for evaluation. If he is calm and not violent then you can keep him at home and just provide supportive care and proper nutrition, but if psychotic features increase then treatment is must.

Drugs as antipsychotics as Haloperidol, Olanzapine, Resperidone etc are very useful in such type of Psychosis. Patients usually responds in a day or two. Usually patent is discharged in a week. Watch for any vomiting, hyperarousal, violent behavior, self harm, disorientation, loss of consciousness.

Hope I cleared your doubt, If you have more questions you can ask again.

Thanks
Dr. Seikhoo Bishnoi, MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Seikhoo Bishnoi

Psychiatrist

Practicing since :2007

Answered : 5181 Questions

premium_optimized

The User accepted the expert's answer

Share on
Aderall induced psychosis. How long will the effects last?

Hello
Welcome to Health Care Magic

Adderall is a stimulant medicine. It contains amphetamine and dextroamphetamine. It is used in a number of psychiatric disorders and also used as recreational purpose. It is a main drug of abuse in youngsters. It cause intense stimulation and euphoria, but overdose may lead to severe Psychosis also.

Adderall induced psychosis is also called as Stimulant Psychosis. It is an acute psychosis. Fortunately it responds to treatment. Usual course is 3-7 days. I would advise you to please take him to hospital for evaluation. If he is calm and not violent then you can keep him at home and just provide supportive care and proper nutrition, but if psychotic features increase then treatment is must.

Drugs as antipsychotics as Haloperidol, Olanzapine, Resperidone etc are very useful in such type of Psychosis. Patients usually responds in a day or two. Usually patent is discharged in a week. Watch for any vomiting, hyperarousal, violent behavior, self harm, disorientation, loss of consciousness.

Hope I cleared your doubt, If you have more questions you can ask again.

Thanks
Dr. Seikhoo Bishnoi, MD